I have taken the generic darvocet for 30 years and I have never had a problem? Will the company still dispense with this drug or will we still be able to obtain it or buy it??? I have fibromyalgia and it is the only drug that helps me. I have a problem with the delivery system of most pills and I am not sure this is because of the drug companies not wanting to use it because it is such an old drug... will we be able to still get it from somewhere through a prescription?
30 Nov 2010
No - Darvocet and generic versions are being withdrawn from the market because of safety concerns.
This from http://www.drugs.com/news/fda-pulls-pain-med-due-heart-risks-27943.html
"... The opioid-based painkillers Darvon and Darvocet are being withdrawn from the U.S. market because they've been linked to serious and potentially deadly heart rhythms, federal officials said Friday.
The U.S. Food and Drug Administration said Xanodyne Pharmaceuticals -- which makes Darvon and Darvocet -- is voluntarily taking the drugs off the market. The active ingredient in these drugs is propoxyphene. The agency has also asked the makers of generic versions of propoxyphene to remove them from the market."
You will need to see your doctor to consider another pain management therapy. It is recommended that you do not stop suddenly.
- Propoxyphene Information for Consumers
- Propoxyphene Information for Healthcare Professionals (includes dosage details)
- Side Effects of Propoxyphene (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
0 answers • 30 Dec 2009
I have valid prescriptions for percocet, soma, valium , adderal , zoloft and seraquel. The test was a 9 panel test and the Doctor said I also tested ...
2 answers • 14 Apr 2010
1 answer • 25 Aug 2010
Can over the counter drugs or foods cause a false positive for those chemicals?
0 answers • 16 Feb 2011
Darvoset has worked very well for me in the past but was told it has been banned. I received Tramadol 50 mg to replace Darvoset but it makes my head ...
5 answers • 17 Jul 2012